TITLE

Metformin

PUB. DATE
February 2006
SOURCE
Reactions Weekly;2/25/2006, Issue 1090, p18
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
Presents a case report about the development of lactic acidosis precipitated by acute renal failure in a 48-year-old man while undergoing metformin treatment for type 2 diabetes mellitus. Symptoms he experienced, including abdominal pain; Results of a laboratory investigation on the case; Changes in the condition of the patient after receiving rapid volume replacement and intravenous bicarbonate lactate.
ACCESSION #
20249297

 

Related Articles

  • Metformin-Induced Hepatotoxicity. Miralles-Linares, Francisco; Puerta-Fernandez, Susana; Bernal-Lopez, M. Rosa; Tinahones, Francisco J.; Andrade, Raul J.; Gomez-Huelgas, Ricardo // Diabetes Care;Mar2012, Vol. 35 Issue 3, pe21 

    The article discusses the case of a 61-year-old man with type 2 diabetes who complained of painless jaundice. For six weeks, the patient underwent metformin therapy for his diabetes. A mixed pattern of liver damage was detected via laboratory tests. After his hospital discharge, the patient also...

  • Insulins.  // Reactions Weekly;9/6/2008, Issue 1218, p20 

    The article describes the case of an older man who developed a drug hypersensitivity after receiving various insulins for type 2 diabetes mellitus. His drug hypersensitivity resulted in pruritic plaques. He showed symptoms such as nausea, vomiting and paravertebral abscess. He was successfully...

  • Repaglinide.  // Reactions Weekly;9/5/2009, Issue 1268, p26 

    The article describes the case of an 82-year-old man who experienced hypoglycaemia while receiving repaglinide for type 2 diabetes mellitus. He was presented with confusion and dizziness which appeared 20 minutes prior to arrival. Particular focus is given to the results of laboratory...

  • Rosiglitazone.  // Reactions Weekly;3/17/2007, Issue 1143, p21 

    The article discusses a case report of muscle pain and elevated creatine kinase levels in a 42-year-old man during treatment with rosiglitazone for type 2 diabetes mellitus. It references a study by N. Kennie et al published in the April 2007 issue of "Annals of Pharmacotherapy." Information is...

  • Dobutamine.  // Reactions Weekly;10/20/2007, Issue 1174, p14 

    The article reports findings from a case study on the adverse effect of dobutamine on a 62-year-old man who had a history of type 2 diabetes mellitus, hypertension and hyperlipidemia. The man developed ventricular fibrillation after undergoing dobutamine stress echocardiography as part of a...

  • Atorvastatin/simvastatin/herbal medicines.  // Reactions Weekly;6/24/2006, Issue 1107, p7 

    The article discusses the case of a 76-year-old man with type 2 diabetes mellitus who developed muscular disorders during treatment with simvastatin, atorvastatin and a lovastatin-containing herbal medicine. It references a study by L. Vercelli et al, published in the April 2006 issue of the...

  • Insulins.  // Reactions Weekly;3/28/2009, Issue 1245, p21 

    The article describes the case of a 70-year-old man who developed a drug hypersensitivity after taking various insulins for type 2 diabetes mellitus. The patient was successfully treated with insulin glulisine. His initial insulin treatment involved a suspension isophane and metformin and was...

  • Metformin.  // Reactions Weekly;9/27/2008, Issue 1221, p22 

    The article describes the case of a 56-year-old man who developed haemolytic anaemia after taking metformin for type 2 diabetes mellitus. The man stopped taking metformin after experiencing palpitation, heavy breathing, and tossing and turning. He was diagnosed with a urinary tract infection and...

  • Metformin.  // Reactions Weekly;7/26/2008, Issue 1212, p20 

    The article describes case studies involving ten women and three men, aged 65-77 years, who developed lactic acidosis during treatment with metformin for type 2 diabetes mellitus. The patients were hospitalized and diagnosed with lactic acidosis and the trigger factor was acute GI process with...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics